Jump to content

Please Help Me Understand This Disease!


jutzee
 Share

Recommended Posts

Hi everyone! I am new here and do not really know what Dysautonomia really is, so if anyone can help me understand it, I would really appreciate it.

My Precious friend has this, and her blood pressure is really high. Is there any way possible to lower it? Also can other meds cause her blood pressure to elevate? I really need some answers in order to be able to help my friend, as much as possible. Looking forward to hearing from you!

hugs and miles of smiles....Judy

Link to comment
Share on other sites

  • 3 weeks later...

Hello Briarrose, let me introduce myself, I am Rita and I was dx from tilt table test Feb 2 of this year. This came after my dx of MS almost 2 1/2 yrs ago. My friend checked this site out for me Judy that is. I don't know alot about the disease and I also have Lupus, I just can't hardly believe this is possible, too much ya know.

I go to my first cardiologist appoint April 7th thinking after reading some of this what a wste it may be. I am still pinned down to my w/c mainly due to my B/P popping up there and my heart rate. My therapy is still difficult they are affraid of the B/P going up. So I have so much I don't understand and seem lots to learn. They dx me with all these things and I'm so unsure, I do have several lesions on the brain and told they think??? I had a stroke at one time. The symstoms are so much the same, so maybe it could all just be one. I wonder if anyone else has had this same difficulty??? Sorry I 'm rambling. Thank you for whatever help or advise please.

Southern Blessings, Faith14/Rita

Link to comment
Share on other sites

Rita it's nice to meet you.

I am sorry about the multiple diagnosis. I have known two people with lupus and they struggle. My ex-boyfriends sister had a fast progressing MS diagnosis, hit her when she was about to graduate from college.

Anyway, I think many of us with POTS have wondered about whether we have those 2 illnesses. I think many of the symptoms are similar and make you question what you really have.

I feel that me answering your email is out of my league. There are many others that are more qualified here than myself. I don't mind talking to you and offering your reference sights. But Michelle Sawicki or Mighty Mouse are the most qualified to answer your questions. I don't want to mislead you or give you the wrong advice.

I'm glad that you've found this website, there are many very good people here that can give great advice.

Feel free to email me anytime.

Steph

Link to comment
Share on other sites

Guest tearose

Hi Rita. Hang in there as they try to help you figure what exactly it is that you are dealing with. The testing will come to and end and hopefully a treatment plan will follow. I just had a brain MRI with contrast last week and although I have serious dysautonomia and cognitive inconsistancy, by brain looked lesion, stroke and tumor free. We here seem to have slightly different presentations of dysautonomia and when something else is happening to us at the same time, it can make it more difficult to separate out what is the dysautonomia and what is another disease process or health challenge. Just make the choice to take one small forward motion towards healing today...try to visualize yourself feeling better! Hope you feel better soon, tearose

Link to comment
Share on other sites

Hello tearose and thank you for your kind reply. I had an appoint with my Rhematologist today that treats my Lupus dx in 1987. Well they believe it was just MS all along, I'm not surprised this is what all the doctors think now. They do all agree that I surely have the Dysautonomia, now what to do with as you say. I pray that the cardiologist will give us more help. Everyday is it's own with this stuff, never know until I get out of bed. It's okay I have many years of Chronic illness and my Faith is strong, I will cope with what ever is handed to me. I'm so thankful I found this site, I also belong to the MS site too so I have alot of wonderful support. THANK YOU AGAIN

Southern Blessings, Rita

Link to comment
Share on other sites

Hi Judy, how nice of you to look into this to better understand how to help your friend :)

Yes, certain medications, both over the counter and prescription, can have effects on the blood pressure--so can vitamins/herbs. For example, certain cold medicines tend to raise blood pressure (like sudafed)...and of course, there are plenty of prescription meds to lower blood pressure.

I would suggest reading the NDRF's "dysautonomia handbook"--it's free to down load as PDF files, which you read with Adobe Acrobat Reader. The book is written in an easy to follow manner and goes over all kinds of treatment choices.

http://www.ndrf.org/NDRFHandbook.htm

Link to comment
Share on other sites

I join the group in sending you my wishes that you can feel better! The sooner the better. There is indeed a subset of POTS that has high blood pressure. That is the one that is usually missed in diagnosis. Don't have a sinus node ablation! Make sure your cardiologist is well versed in POTS! Always explore your options! Take control! Be positive! You have a big support system here! All our hopes and prayers are with you. Feel better.

Link to comment
Share on other sites

Okay, I'm going to qualify the above post (I hope you don't mind). Do not have an ablation unless you're sure it's not dysautonomia... if it's not dysautonomia, it might be a useful procedure.

nina

Link to comment
Share on other sites

Thanks for the clarification. You are absolutely right. A sinus node ablation may be called for but not for POTS. I had it done before doctors knew about POTS. The doctors had incorrectly assumed that I had an "electrical" problem, rather than an autonomic one.

That's why I emphasize to POTS people not to do anything permanent (like a sinus node ablation) without making a number of consultations.

Link to comment
Share on other sites

Goldie--we're on exactly the same page--folks need to be absolutely certain before they do anything as permanent as an ablation. As you appear to know firsthand, that procedure is NOT reversible. :)

Nina

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...